CaltechAUTHORS
  A Caltech Library Service

On Independence for Non-Additive Measures, with a Fubini Theorem

Ghirardato, Paolo (1997) On Independence for Non-Additive Measures, with a Fubini Theorem. Journal of Economic Theory, 73 (2). pp. 261-291. ISSN 0022-0531. https://resolver.caltech.edu/CaltechAUTHORS:20170829-153550947

[img] PDF (sswp 940 - published) - Published Version
Restricted to Caltech community only
See Usage Policy.

436Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20170829-153550947

Abstract

An important technical question arising in economic and financial applications of decision models with non-additive beliefs is how to define stochastic independence. In fact the straightforward generalization of independence does not in general yield a unique product. I discuss the problem of independence, with specific focus on the validity of the Fubini theorem. The latter holds in general only for a special class of functions. It also requires a stronger notion of independent product. This is unique when the product must be a belief function. Finally I discuss an application to the issue of randomization in decision making.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1006/jeth.1996.2241DOIArticle
http://www.sciencedirect.com/science/article/pii/S0022053196922413PublisherArticle
http://resolver.caltech.edu/CaltechAUTHORS:20170817-153142732Related ItemArticle
Additional Information:© 1997 Academic Press. Received 3 May 1995, Revised 21 June 1996. This paper is a modified version of Chapter 4 of my doctoral dissertation at UC Berkeley. I thank my adviser Bob Anderson, Massimo Marinacci, Klaus Nehring, Chris Shannon, and especially Marco Scarsini for helpful comments and discussion. Detailed comments from a referee and an associate editor greatly helped making this paper leaner. The usual disclaimer applies. Financial support from an Alfred P. Sloan Doctoral Dissertation Fellowship is gratefully acknowledged.
Funders:
Funding AgencyGrant Number
Alfred P. Sloan FoundationUNSPECIFIED
Issue or Number:2
Record Number:CaltechAUTHORS:20170829-153550947
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20170829-153550947
Official Citation:Paolo Ghirardato, On Independence for Non-Additive Measures, with a Fubini Theorem, Journal of Economic Theory, Volume 73, Issue 2, April 1997, Pages 261-291, ISSN 0022-0531, https://doi.org/10.1006/jeth.1996.2241. (http://www.sciencedirect.com/science/article/pii/S0022053196922413)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:80929
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:30 Aug 2017 16:17
Last Modified:03 Oct 2019 18:36

Repository Staff Only: item control page